Arkansas, 2012Flash Flooding and Flooding in Arkansas, March 20 to 26, 2012
March 20 to 26, 2012 · NWS LZK · 23 events in 13 counties and zones
A very slow-moving upper level low pressure center brought severe weather, heavy rain, and flash flooding from the 20th through the 22nd. ).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 1
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very slow-moving upper level low pressure center brought severe weather, heavy rain, and flash flooding from the 20th through the 22nd. For the 24-hour period ending at 7 AM on the 21st, some of the larger rainfall amounts included 6.20 inches at Norfork (Baxter Co.), 6.10 inches at Mountain Home (Baxter Co.), 5.88 inches at Damascus (Van Buren Co.), 5.47 inches at Maumelle (Pulaski Co.), 4.90 inches at Clarkridge (Baxter Co.), 4.76 inches at Sherwood (Pulaski Co.), 4.45 inches at Sheridan (Grant Co.), 4.42 inches at Crystal Valley (Pulaski Co.), 4.38 inches at North Little Rock (Pulaski Co.), 4.35 inches at Calico Rock (Izard Co.), 4.35 inches at Ivan (Dallas Co.), 4.33 inches at Camden (Ouachita Co.), 4.27 inches at Conway (Faulkner Co.), 4.25 inches at Little Rock (Pulaski Co.), 4.10 inches at Moro Bay (Bradley Co.), and 4.07 inches at Mountain View (Stone Co.).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 20, 11:49 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 20, 11:49 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1249 PM CDT TUE MAR 20 2012
.AVIATION...
HIGH PRESSURE CONTINUES TO THE EAST OF ARKANSAS AND LOW PRESSURE
TO THE WEST. SHOWERS AND THUNDERSTORMS CONTINUE TO STREAM NORTH
THROUGH CENTRAL...WESTERN...AND SOUTH ARKANSAS. THE RAIN WILL
BECOME MORE WIDESPREAD THIS EVENING AND OVERNIGHT. THERE WILL BE
SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS.
VFR AND MVFR CONDIONS ARE MAINLY EXPECTED. SOME IFR CONDITIONS
WILL BE NOTED IN THE MORNING WITH LOWER CEILINGS AND VISIBILITIES
DUE TO RAIN AND FOG.
&&
.PREV DISCUSSION... /ISSUED 645 AM CDT TUE MAR 20 2012 /
AVIATION...
MAINLY VFR CEILINGS ALL TAFS WITH AREAS OF MVFR CEILINGS THIS
MORNING AND AFTERNOON. AREA OF SHOWERS AND STORMS HAVE HELD ALONG
THE OK TO AR STATE LINE THIS MORNING BUT TODAY MOVEMENT WILL BE VERY
SLOW TO THE EAST. STARTED WITH VCSH ALL TAFS THEN GRADUALLY VCTS
WITH CB CLOUDS LATE MORNING TO EARLY AFTERNOON...WEST TO CENTRAL.
THEN BETTER CHANCES OF SHOWERS AND THUNDERSTORMS LATER IN THE
AFTERNOON TO TONIGHT AS THE SYSTEM SLOWLY MOVES EAST. MVFR CEILINGS
MAINLY EXPECTED WITH CONVECTION. WINDS FROM THE S TO E 5 TO 15 KNOTS
THIS MORNING BECOMING 9 TO 18 KNOTS WITH SOME GUSTS AROUND 25 KNOTS
IN THE AFTERNOON. (59)
PREV DISCUSSION... /ISSUED 456 AM CDT TUE MAR 20 2012/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT
HEAVY RAINFALL EVENT UNFOLDING ACROSS EASTERN OKLAHOMA...AND WILL
SLOWLY MOVE INTO ARKANSAS TODAY AND TONIGHT. MODELS OVERALL ARE IN
GOOD AGREEMENT...AND FOR THE MOST PART...HAVE MAINLY JUST FINE TUNED
THE ONGOING FORECAST.
WESTERN ARKANSAS HAS RECEIVED BETWEEN 0.50 TO 1 INCH AMOUNTS OVER
THE LAST SIX HOURS...WITH THE HEAVIEST RAINFALL REMAINING WEST OF
THE STATE LINE. THE COLD FRONT HAS SLOWED/STALLED OVER FAR EASTERN
OKLAHOMA/WESTERN ARKANSAS...WITH RAINFALL REMAINING IN THE SAME
AREAS THROUGH SUNRISE. RAINFALL WILL GRADUALLY MOVE EAST THIS
MORNING...REACHING THE LITTLE ROCK AREA AFTER NOON.
MAIN CHANGE WITH THIS FORECAST WAS TO INCREASE RAINFALL AMOUNTS
ACROSS THE SOUTHWEST INTO SOUTHERN COUNTIES...AND EXPAND THE FLASH
FLOOD WATCH. GULF MOISTURE WILL POOL ACROSS NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS...AND HAVE INCREASED RAINFALL AMOUNTS ACROSS THE
SOUTHERN COUNTIES...WITH FOUR TO SIX INCHES COMMON. WITH MUCH OF THE
EASTERN HALF OF THE STATE REMAINING DRY FOR MUCH OF TODAY...HAVE
HELD OFF ON THE FLASH FLOOD WATCH FOR THESE AREAS UNTIL
TONIGHT...AND CONTINUE THIS AREA THROUGH WEDNESDAY NIGHT.
MODELS ARE ALL SHOWING THE COLD FRONT MOVING EAST OF THE AREA
WEDNESDAY NIGHT...WITH THE UPPER LOW MOVING ACROSS SOUTHERN MISSOURI
THURSDAY. HOWEVER...MODELS ARE USUALLY TOO FAST WITH THESE
SYSTEMS...AND HAVE HELD ON TO SMALL RAIN CHANCES THROUGH FRIDAY.
ONCE AGAIN...HEAVY RAINFALL IS AND WILL REMAIN THE MAJOR CONCERN
WITH THIS SYSTEM. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS
MUCH OF THE AREA. HOWEVER...WITH CLOUD COVER/RAINFALL...STRONG
STORMS WILL BE HARD TO COME BY. WILL CONTINUE TO HIGHLIGHT THE FLOOD
CONCERNS...WITH DAMAGING WINDS THE MAIN CONCERN WITH ANY STRONG
STORM.
LONG TERM...SATURDAY THROUGH MONDAY
MODELS ARE IN GOOD AGREEMENT BY SATURDAY WITH THE SURFACE AND UPPER
LOWS HAVING MOVED TO THE OH TO TN VALLEYS. A NORTHWEST UPPER FLOW
WILL BE OVER AR WITH A LIGHT NW SURFACE FLOW INTO AR ON SATURDAY.
THROUGH SUNDAY TO MONDAY THE UPPER LOW CONTINUES TO PUSH EAST...
WHILE UPPER RIDGING BUILDS INTO THE PLAINS. AT THE SURFACE...HIGH
PRESSURE WILL MAINLY BE IN CONTROL OVER THE SOUTHERN PLAINS. DRY
WEATHER CONDITIONS ARE EXPECTED WITH ABOVE NORMAL TEMPS OF 5 TO 10
DEGREES ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 63 73 52 68 / 80 70 70 50
CAMDEN AR 59 70 50 70 / 100 80 60 30
HARRISON AR 57 69 48 67 / 90 70 60 40
HOT SPRINGS AR 58 68 50 68 / 100 80 50 20
LITTLE ROCK AR 61 71 52 69 / 80 80 60 30
MONTICELLO AR 64 73 53 70 / 80 80 60 30
MOUNT IDA AR 55 67 49 67 / 100 80 50 20
MOUNTAIN HOME AR 60 69 50 68 / 80 70 60 40
NEWPORT AR 64 76 54 68 / 60 60 70 50
PINE BLUFF AR 63 72 53 69 / 80 80 60 40
RUSSELLVILLE AR 59 67 49 67 / 90 80 50 30
SEARCY AR 63 72 52 68 / 80 70 70 40
STUTTGART AR 64 74 54 69 / 80 80 70 40
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BAXTER-BOONE-
CALHOUN-CLARK-CONWAY-DALLAS-GARLAND-HOT SPRING-JOHNSON-LOGAN-
MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-SCOTT-
SEARCY-VAN BUREN-YELL.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
WEDNESDAY NIGHT FOR BRADLEY-CLEVELAND-DREW-FAULKNER-GRANT-
JEFFERSON-LINCOLN-PULASKI-SALINE.
&&
AVIATION...51
Hazardous weather outlook, Mar 20, 4:00 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAR 20 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE STORMS WILL BE POSSIBLE TODAY OVER PARTS
OF WESTERN TO CENTRAL ARKANSAS...AS THE STRONG STORM SYSTEM SLOWLY
DRIFTS EAST. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED SEVERE STORM MAY PRODUCE A TORNADO BUT THE
OVERALL THREAT IS LOW. THE GREATER THREAT TODAY WILL BE HEAVY
RAIN WITH POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR MOST OF WESTERN ARKANSAS TODAY...AND PARTS OF CENTRAL
ARKANSAS LATER TODAY. ALSO A LAKE WIND ADVISORY IS IN EFFECT FOR
MUCH OF THE STATE.
FLASH FLOODING WILL BEGIN TO BE A CONCERN THROUGH THE DAY AND
TONIGHT...AS MORE AND MORE RAIN FALLS OVER WESTERN AND CENTRAL
ARKANSAS. RAIN AMOUNTS TODAY AND TONIGHT WILL BE FROM 1 TO 3
INCHES WITH ISOLATED HIGHER AMOUNTS. RESIDENTS ACROSS ARKANSAS
SHOULD MONITOR THIS WEATHER SITUATION CLOSELY DUE TO THE POTENTIAL
FOR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE SLOW MOVING STRONG STORM SYSTEM WILL MOVE ACROSS ARKANSAS WEDNESDAY
THROUGH FRIDAY...AND CONTINUE TO BRING ROUNDS OF SHOWERS AND
THUNDERSTORMS...WITH HEAVY RAIN. DUE TO THE EXTENDED PERIOD OF
RAIN...THERE WILL BE A HIGH RISK OF FLASH FLOODING AND SOME RIVER
FLOODING. RAIN AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH
THURSDAY WITH ISOLATED HIGHER AMOUNTS POSSIBLE. IF THE WEATHER
SYSTEM MOVES EVEN A LITTLE BIT SLOWER THAN CURRENTLY EXPECTED...
SOME TOTALS IN THE WEST COULD EASILY EXCEED 8 INCHES. THESE HIGH
RAIN AMOUNTS WILL BRING FLASH FLOODING...WITH THE POTENTIAL FOR
HIGH WATER RESCUES AND LIFE THREATENING SITUATIONS. RIVER FLOODING
WOULD ALSO RESULT. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR MOST
OF WESTERN AND CENTRAL ARKANSAS THROUGH WEDNESDAY. WATCHES MAY
HAVE TO BE EXTENDED BEYOND THAT TIME IF CONDITIONS WARRANT.
AREA RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION
CLOSELY DUE TO THE IMPACT OF POSSIBLE FLOODING RAINS.
THE STORM SYSTEM IS EXPECTED TO PUSH OUT OF ARKANSAS ON FRIDAY
WITH THE RAIN BECOMING MUCH LIGHTER AND ENDING. DRY WEATHER IS
FORECAST FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO THE SLIGHT RISK OF
SEVERE STORMS...AND IF FLASH FLOODING BECOMES LIFE THREATENING
ACROSS THE STATE.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59
Event by event
7 flood, 7 thunderstorm wind, 6 flash flood, 2 hail, 1 heavy rain. Local standard time, as filed.
Flood, Fulton
- When
- March 20, 1:15 PM CST to March 26, 12:15 AM CST
- Where
- Fulton County, 0.2 mi SW of French to 2.99 mi SSE of Saddle
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.368, -91.682
Heavy rain caused flooding along the South Fork of the Spring River. On the 24th at the Kia Kima Scout Reservation, a 4 year-old boy was helping clean up the area. According to news reports, a group of older boys left the clean-up site to return to the camping area. Sometime thereafter, the younger boy asked if he could catch up with the other boys. At some point, the boy ended up drowning in the river, which was described as high and rolling. His body was recovered on the 28th.
Hail, Grant
- When
- March 20, 2:31 PM CST
- Where
- Grant County, Sheridan
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.300, -92.400
Dime to quarter size hail occurred in and around Sheridan.
Thunderstorm Wind, Conway
- When
- March 20, 2:33 PM CST to 2:35 PM CST
- Where
- Conway County, 0.67 mi N of Lewisburg to 1.73 mi NE of Morrilton
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.140, -92.730
A severe thunderstorm moved through the east side of Morrilton. The roof of a packaging company was badly damaged. At the Conway County Fairgrounds, the concession stand was destroyed, one end of an exhibition building was blown in, and the restroom building and some of the sports fields were damaged. There was some damage at the Morrilton High School football field. Numerous trees and power lines were blown down. About 50 homes suffered damage, primarily from shingles being blown off. However, several homes were damaged more severely when trees fell into them. One person was injured in a house when a tree fell into it.
Heavy Rain, Faulkner
- When
- March 20, 3:30 PM CST to 3:45 PM CST
- Where
- Faulkner County, Vilonia
- Reported by
- Storm Chaser
- Coordinates
- 35.080, -92.220
An inch of rain fell in 15 minutes.
Thunderstorm Wind, Van Buren
- When
- March 20, 3:52 PM CST
- Where
- Van Buren County, 0.68 mi WSW of Damascus
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.375, -92.430
A home anemometer measured a 73 mph wind gust. Several roofs in the area were damaged and a few trees were blown down.
Thunderstorm Wind, Van Buren
- When
- March 20, 3:53 PM CST
- Where
- Van Buren County, 2 mi N of Damascus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 35.409, -92.420
Roofs were blown off two barns and some trees were blown down.
Thunderstorm Wind, Stone
- When
- March 20, 4:21 PM CST
- Where
- Stone County, 0.32 mi SSW of Harness
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.826, -92.402
A tree was blown down onto Angora Mountain Rd.
Thunderstorm Wind, Baxter
- When
- March 20, 5:07 PM CST
- Where
- Baxter County, 1.15 mi NNE of Midway
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.396, -92.463
At a mobile home park, four mobile homes were severely damaged and eight other suffered lesser amounts of damage. Several people were briefly trapped inside the mobile homes, but there were no injuries. The laundromat building had its roof taken off and some of the walls removed.
Thunderstorm Wind, Baxter
- When
- March 20, 5:07 PM CST
- Where
- Baxter County, Three Brothers
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.450, -92.470
Trees were blown down and the siding was ripped off a home.
Flash Flood, Stone
- When
- March 21, 2:00 AM CST to 8:00 AM CST
- Where
- Stone County, 1.25 mi NE of Hedges to 3.37 mi SSW of Gaylor
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 35.995, -92.207
Extensive flooding occurred along Sylamore Creek. All campers were safely evacuated.
Flash Flood, Pulaski
- When
- March 21, 3:00 AM CST to 3:30 PM CST
- Where
- Pulaski County, Wrightsville to 3.55 mi E of Galloway
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $350,000
- Reported by
- Law Enforcement
- Coordinates
- 34.600, -92.220
Numerous roads in Little Rock, North Little Rock, Sherwood, Jacksonville, and unincorporated areas of Pulaski County were flooded. Water entered some houses and garages on Stagecoach Rd. in Little Rock. In Little Rock's Boyle Park, the body of a 46 year-old woman was found in Rock Creek near the low-water bridge on the evening of the 21st. She had apparently been in the water since earlier in the day. The circumstances of how she ended up in the creek were unknown, but she had apparently been on foot. The state medical examiner ruled that drowning was the cause of death.
Flash Flood, Faulkner
- When
- March 21, 3:00 AM CST to 3:30 PM CST
- Where
- Faulkner County, 1.33 mi N of Martinville to 5.16 mi SE of Lollie
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 35.339, -92.471
Numerous county roads were flooded. Four homes in the Liberty community and one home in Greenbrier were evacuated due to rising creeks.
Flash Flood, Saline
- When
- March 21, 3:00 AM CST to 3:30 PM CST
- Where
- Saline County, 8.75 mi NW of Electric to 3.03 mi NNE of Traskwood
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 34.810, -93.039
A number of roads flooded in Saline County. Hurricane Creek left its banks.
Flash Flood, Van Buren
- When
- March 21, 3:00 AM CST to 2:30 PM CST
- Where
- Van Buren County, 0.36 mi W of Una to 7.54 mi S of Liberty Spgs
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.701, -92.786
Numerous county roads were flooded.
Flood, Calhoun
- When
- March 21, 8:00 AM CST to 10:30 AM CST
- Where
- Calhoun County, 2.14 mi NE of Hopeville to 1.85 mi NW of East Camden
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.797, -92.539
Heavy rain flooded several county roads in Calhoun County.
Flood, Stone
- When
- March 21, 8:00 AM CST to March 22, 9:00 AM CST
- Where
- Stone County, 9 mi NW of Mountain View to 3.26 mi NNE of Newnata
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 35.962, -92.234
Creeks were out of their banks.
Flood, Calhoun
- When
- March 21, 10:30 AM CST to March 22, 10:00 AM CST
- Where
- Calhoun County, 0.78 mi NW of Thornton to 1.58 mi NNE of East Camden
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.787, -92.490
Numerous county roads were flooded, as were sections of Arkansas 274 near Tinsman and Arkansas 203 near Hampton. The county judge declared a disaster due to the flooding.
Flood, Van Buren
- When
- March 21, 2:30 PM CST to March 22, 10:00 AM CST
- Where
- Van Buren County, 0.36 mi W of Una to 7.54 mi S of Liberty Spgs
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 35.700, -92.786
Creeks left their banks, flooding numerous county roads. The county judge declared a disaster.
Flood, Pulaski
- When
- March 21, 3:30 PM CST to March 22, 7:00 AM CST
- Where
- Pulaski County, Wrightsville to 3.55 mi E of Galloway
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 34.600, -92.220
Flash flooding earlier in the day became widespread areal flooding, with many creeks out of their banks.
Flood, Faulkner
- When
- March 21, 3:30 PM CST to March 22, 7:00 AM CST
- Where
- Faulkner County, 1.33 mi N of Martinville to 5.16 mi SE of Lollie
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.339, -92.470
Flash flooding earlier in the day became widespread areal flooding as creeks flooded.
Thunderstorm Wind, Garland
- When
- March 22, 8:00 PM CST
- Where
- Garland County, 2.15 mi NNW of Lake Ouachita East
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.650, -93.260
About a dozen trees were blown down on the north side of Lake Ouachita.
Hail, Pike
- When
- March 22, 8:07 PM CST
- Where
- Pike County, 2.29 mi W of Twin Bridge
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.180, -93.490
Hail up to quarter size fell.
Flash Flood, Scott
- When
- March 22, 8:45 PM CST to March 23, 12:30 AM CST
- Where
- Scott County, 3.12 mi NNW of Puryear to 1.57 mi SSW of Black Fork
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 34.818, -94.450
The Fourche LaFave River flooded the Dooley Rd. Bridge and many county roads in the southern half of Scott County were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, March 20 to 28, 20121 death · $1.9 million · 0.88 in hail · 9 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 28, 20121 injured · $11 million · EF2 · 19 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 21, 2012$2.2 million · EF1 · 58 events
- Damaging Winds in Texas, March 20, 2012$305,000 · 70 kt wind · 7 events
- Flash Flood and Hail in North Carolina, March 20, 2012$100,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Texas, March 20, 2012$74,000 · 62 kt wind · 8 events
- Flooding in Missouri, March 20 to 21, 2012$52,000 · 15 events
- Heavy Snow in Oregon, March 20 to 22, 2012$75,000 · 7 events
- Lightning Strike in North Carolina, March 20, 2012$50,000 · 1 event
- Flash Flooding and Hail in Virginia, March 20, 20121 in hail · 19 events
- Flash Flooding and Damaging Wind in Texas, March 20 to 21, 201252 kt wind · 17 events
- Damaging Wind in Arkansas, March 20, 2012$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364075, 364058, 364059, 364197, 364068, 364060, 364061, 364066, 364067, 364132, 364127, 364129, 364131, 364199, 364133, 364198, 364134, 364200, 364128, 364130, 364069, 364070, 364071.